Alert archive / Puerto Rico / High Surf Advisories in 2017
High Surf Advisory 14, NWS JSJ
NWS JSJ issued this high surf advisory at Sep 9, 2017, 5:32 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2017, 5:32 PM CDT (22:32 UTC)
- Expired
- Sep 10, 2017, 1:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
The text
As transmitted.
303 WHCA42 TJSJ 092232 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 632 PM AST SAT SEP 9 2017 PRZ001-002-005-012-100645- /O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T2200Z/ /O.EXT.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-CULEBRA- 632 PM AST SAT SEP 9 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST SUNDAY. * WAVES AND SURF...10 TO 13 FEET. * LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO RICO AND CULEBRA. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ013-100645- /O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T1000Z/ /O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/ VIEQUES- 632 PM AST SAT SEP 9 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM AST SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM AST SUNDAY. * WAVES AND SURF...6 TO 10 FEET * LOCATION...BEACHES OF VIEQUES. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ008-100645- /O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T2200Z/ /O.EXT.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/ NORTHWEST- 632 PM AST SAT SEP 9 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST SUNDAY. * WAVES AND SURF...8 TO 13 FEET. * LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ VIZ001-002-100645- /O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T2200Z/ /O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/ ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-ST CROIX- 632 PM AST SAT SEP 9 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST SUNDAY. * WAVES AND SURF...8 TO 13 FEET. * LOCATION...BEACHES OF ST THOMAS AND SAINT CROIX. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ003-100645- /O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/ SOUTHEAST- 632 PM AST SAT SEP 9 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO, VIEQUES AND SAINT CROIX. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
2 follow-up statements
015 WHCA42 TJSJ 100115 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 915 PM AST SAT SEP 9 2017 PRZ001-002-005-012-101000- /O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/ /O.CON.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-CULEBRA- 915 PM AST SAT SEP 9 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... * WAVES AND SURF...10 TO 13 FEET. * LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO RICO AND CULEBRA. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ013-101000- /O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T1000Z/ /O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/ VIEQUES- 915 PM AST SAT SEP 9 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WAVES AND SURF...6 TO 10 FEET * LOCATION...BEACHES OF VIEQUES. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ008-101000- /O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/ /O.CON.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/ NORTHWEST- 915 PM AST SAT SEP 9 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT... * WAVES AND SURF...8 TO 13 FEET. * LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ VIZ001-002-101000- /O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/ /O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/ ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-ST CROIX- 915 PM AST SAT SEP 9 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * WAVES AND SURF...8 TO 13 FEET. * LOCATION...BEACHES OF ST THOMAS AND SAINT CROIX. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ003-101000- /O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/ SOUTHEAST- 915 PM AST SAT SEP 9 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... * LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO. * TIMING...TONIGHT AND SUNDAY. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
254 WHCA42 TJSJ 100834 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 434 AM AST SUN SEP 10 2017 SEAS WILL CONTINUE TO SUBSIDE THROUGH THIS EVENING. PRZ013-100945- /O.CAN.TJSJ.SU.Y.0014.000000T0000Z-170910T1000Z/ /O.CAN.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/ VIEQUES- 434 AM AST SUN SEP 10 2017 ...HIGH SURF ADVISORY AND HIGH RIP CURRENT RISK FOR VIEQUES IS CANCELLED... $$ PRZ012-VIZ001-002-101800- /O.CAN.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/ /O.EXT.TJSJ.RP.S.0052.000000T0000Z-170910T1800Z/ CULEBRA-ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-ST CROIX- 434 AM AST SUN SEP 10 2017 ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... ...HIGH SURF ADVISORY IS CANCELLED... * LOCATION...BEACHES OF CULEBRA, ST. THOMAS AND ST. CROIX. * TIMING...THROUGH THIS AFTERNOON... * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ PRZ001-002-005-101800- /O.EXT.TJSJ.SU.Y.0014.000000T0000Z-170910T1800Z/ /O.CON.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL- 434 AM AST SUN SEP 10 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WAVES AND SURF...6 TO 10 FEET. * LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO RICO. * TIMING...HIGH SURF THROUGH THIS AFTERNOON AND HIGH RIP CURRENT THROUGH LATE TONIGHT... * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ008-101800- /O.EXT.TJSJ.SU.Y.0014.000000T0000Z-170910T1800Z/ /O.CON.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/ NORTHWEST- 434 AM AST SUN SEP 10 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WAVES AND SURF...6 TO 10 FEET. * LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO. * TIMING...HIGH SURF THROUGH THIS AFTERNOON AND HIGH RIP CURRENT THROUGH LATE TONIGHT... * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ PRZ003-101800- /O.EXT.TJSJ.RP.S.0052.000000T0000Z-170910T1800Z/ SOUTHEAST- 434 AM AST SUN SEP 10 2017 ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO. * TIMING...THROUGH THIS AFTERNOON... * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Sep 9, 2:24 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 9, 2:24 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
324 PM AST Sat Sep 9 2017
.SYNOPSIS...Category 4 Hurricane Jose will pass about 45 miles
outside of our local forecast area or about 150 miles northeast of
San Juan. The northeast corner of our local outer waters will see
storm force winds with gusts up to 60 knots overnight. Saint
Thomas and Saint John could see some storm force gusts in rain
bands. Other areas will mainly see lighter winds with strong
gusts in showers or thunderstorms as the hurricane makes passage
to the northeast. Conditions will remain showery with some
thunderstorms through Tuesday. Drier weather with afternoon
thunderstorms in the northwest will commence on Wednesday. Wetter
weather will return Friday and through the weekend.
&&
.SHORT TERM...Today through Monday...
Hurricane Jose will dominate the local weather to varying degrees
today and Sunday as the system passes northeast of the Leeward
Islands and the local forecast area. Several major rain bands will
pass through. One is in progress today and is manifesting across
Puerto Rico's interior mountains. A second will rotate through on
Sunday. Then the tail will pull through with more showers on
Monday. Thunderstorms have been frequent in this band, but the
band today was not continuous nor connected per se to the main
body of Hurricane Jose. Heavier rains would have been expected
during Jose's passage, but low level moisture is only the best
near the core which will pass well northeast of the islands. Also
there are some significant areas of upper level convergence that
will not support the convection that could have developed.
Nevertheless some areas may see very heavy rain, but not for an
extended period of time. On Sunday night and Monday--even Monday
night--columnar moisture continues to rise and with southerly flow
at the surface, numerous showers and some significant amounts are
expected--mainly across southern Puerto Rico, with scattered
showers over the U.S. Virgin Islands.
.LONG TERM...Tuesday through Sunday
A fairly large area of very dry air follow a distance southeast
of Hurricane Jose at 850 mb as it executes a loop north of the
area. As this drier air approaches on Tuesday the wetter regime
will end, showers and thunderstorms will become more scattered or
isolated and this will become even more noticeable on Wednesday.
The drier air and southeast flow will bring 90s back to the
northeast coast and Greater San Juan Metropolitan area Wednesday
through Friday. Precipitable water will recover on Saturday to
levels almost as high as on Tuesday (over 2 inches) for a return
to showery conditions.
&&
.AVIATION...SHRA/TSRA are expected across the west/south portions of
PR and over NCM/TKPK til 09/21z. TEMPO for TJPS/TJMZ/TNCM/TKPK are
in place due to this activity. Rainbands associated with the outer
circulation from Hurricane Jose should start to affect TIST, TISX
and the ern terminals of Puerto Rico by 10/06z bringing gusty
winds and a couple of thunderstorms until 10/12z. In general NE
winds at 10 to 15 knots this afternoon will become WNW overnight,
at TNCM/TKPK WNW with 15 to 20 knots and higher gusts.
&&
.MARINE...Marine conditions will deteriorate rapidly tonight with
the most extreme effects in the far northeast portion of our local
waters. Swell will travel from the east northeast and then from
the northeast around Jose to move through the Anegada Passage and
into the Caribbean spreading seas from 20 feet in the northeast
corner to up to 15 feet in the passage. Seas should drop below
small craft advisory conditions by Monday morning, but may return
by Thursday when Hurricane Jose executes a loop north of the
forecast area.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 89 78 91 / 70 60 60 30
STT 78 87 80 90 / 90 80 50 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Sunday afternoon for Central
Interior-Northeast-Southeast-Vieques.
High Rip Current Risk from 6 PM AST this evening through Sunday
afternoon for Culebra-North Central-Northwest-San Juan and
Vicinity-Western Interior.
VI...High Rip Current Risk through Sunday afternoon for St Croix.
High Rip Current Risk from 6 PM AST this evening through Sunday
afternoon for St.Thomas...St. John...and Adjacent Islands.
Small Craft Advisory until 8 PM AST Sunday for St.Thomas...St.
John...and Adjacent Islands.
AM...High Rip Current Risk through Sunday afternoon for Coastal
Waters of Southern Puerto Rico out 10 NM.
High Rip Current Risk from 6 PM AST this evening through Sunday
afternoon for Coastal Waters of Northern USVI and Culebra
out 10 NM-Coastal Waters of Southern USVI Vieques and
Eastern Puerto Rico out 10 NM.
Small Craft Advisory until 6 PM AST Sunday for Anegada Passage
Southward to 17N-Caribbean Waters of Puerto Rico from 10 NM
to 17N-Coastal Waters of Southern USVI Vieques and Eastern
Puerto Rico out 10 NM.
Small Craft Advisory until 8 PM AST Sunday for Coastal Waters of
Northern USVI and Culebra out 10 NM.
Small Craft Advisory until 2 AM AST Monday for Coastal Waters of
Northern Puerto Rico out 10 NM.
Tropical Storm Warning for Atlantic Waters of Puerto Rico and
USVI from 10 NM to 19.5N.
&&
SHORT TERM...CAM
LONG TERM....WSHazardous weather outlook, Sep 9, 5:12 PM CDT, 20 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 546 PM AST sabado 9 de septiembre de 2017 AMZ710>745-PRZ001>013-102200- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 546 PM AST sabado 9 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Esta noche .Tronadas...Existe la posibilidad de tronadas pasajeras a traves del norte y este de Puerto Rico al igual que sobre Culebra y Vieques. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas al igual que de rios y riachuelos. .Viento...Vientos con fuerza de tormenta tropical se esperan a traves de las Aguas Mar afuera del Atlantico. Un Aviso de Tormenta Tropical esta en efecto para las aguas mar afuera del Atlantico. Favor de referirse a MWWSPN para informacion adicional. .Olas...Oleaje peligroso se espera a traves de las aguas del Atlantico. Un Aviso de Tormenta Tropical esta en efecto para las aguas mar afuera del Atlantico. Favor de referirse a MWWSPN para informacion adicional. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para el norte, este y sureste de Puerto Rico al igual que sobre Culebra y Vieques. Favor referirse a los productos SRFSJU y CFWSPN para detalles. .Dias dos a siete...domingo a viernes Se espera que condiciones maritimas peligrosas con corrientes marinas peligrosas prevalezcan a traves de gran parte de las aguas y areas costeras temprano la semana proxima a medida que el Huracan Jose se mueva al noreste del area de pronostico. Indice de calor a lo largo de las areas costeras de 102 F posibles cada dia. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observadores a reportar inundaciones y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-102200- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 546 PM AST viernes 8 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Esta noche .Inundaciones...Existe la posibilidad de tronadas pasajeras a traves de las islas locales. .Viento...Vientos con fuerza de tormenta tropical se esperan a traves de las Aguas Mar afuera del Atlantico. Un Aviso de Tormenta Tropical esta en efecto para las aguas mar afuera del Atlantico. Favor de referirse a MWWSPN para informacion adicional. .Olas...Oleaje peligroso se espera a traves de las aguas del Atlantico. Un Aviso de Tormenta Tropical esta en efecto para las aguas mar afuera del Atlantico. Favor de referirse a MWWSPN para informacion adicional. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para todas las islas. Favor de referirse al SRFSJU y CFWSPN para detalles. .Dias dos a siete...domingo a viernas Se espera que condiciones maritimas peligrosas con corrientes marinas peligrosas prevalezcan a traves de gran parte de las aguas y costas locales hasta principios de la semana proxima a medida que el Huracan Jose se mueva hacia el noreste del area de pronostico. Indices de calor a lo largo de las areas costeras de 102 F son posibles cada dia. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observadores a reportar inundaciones y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:50 PM CDT | Areal Flood Advisory | JSJ | 115 min | |
| Sep 9, 1:30 PM CDT | Tropical Storm Warning | JSJ | 15 hr | |
| Sep 9, 1:39 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 9, 1:41 PM CDT | Rip Current Statement | JSJ | 37 hr |
Nearby
High Surf Advisories in Puerto Rico, 2017High Surf Advisories in U.S. Virgin Islands, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.